MDJunction - People Helping People
 
Ask a Question
10/12/2009 04:00 PM

bad reaction to prednisone

alorenz
alorenz  
Posts: 4
New Member

I have been on prednisone for 12 days now, I started with 4 pills for 5 days, then 3 pills for 5 days, and I just reduced my dosage yesterday to 2 pills (each pill being 10mg).

I'm starting to have some common side effects, such as swelling of the face and muscle aches, but i am also having some very unusual ones, such as chest feeling tight, face is red and hot, watery/squishy feeling on my throat (not really sure how to describe it), I sound really congested but I'm not. I can breathe just fine, my nose isn't stuffed up whatsoever, yet I sound like I'm holding my nose when I talk, and I also feel like my ears are plugged. Also, my throat feels tighter and my saliva is thicker than normal.

I contacted my doctor and he said he hasn't ever heard of pred. doing this and that it sounds like I'm getting the flu or a cold, yet how I'm feeling isn't anything close to being sick...it just feels like something isn't right.

Has anyone had any side effects similar to these, if so is it because of the pred?

Reply

10/12/2009 04:49 PM
libit
libit  
Posts: 2451
VIP Member
I'm an Advocate

Did he ask you to come in. Or just tell you this over the phone? I've never had any of that happen on prednisone but maybe some of the other members have and will give you some info. I'd call him and ask to see him in person if its bothering you. I'm slightly over cautious so I prefer they look at me.

10/12/2009 05:15 PM
alorenz
alorenz  
Posts: 4
New Member

I talked to my doctor over the phone, and he said to just reduce my dosage to one a day. If I still feel this horrible tomorrow then he suggested that I go and see my regular doctor just to make sure I don't have an infection of some sort, or the cold or flu.

I'm also getting acne and irritated skin, so I'm just grouping all of this as a bad reaction to the prednisone, yet I don't know for sure....


10/12/2009 09:20 PM
morhope2
morhope2  
Posts: 789
Senior Member

I agree with lilbit that you should be seen by doctor not just over phone. Good luck.

Bretta


11/12/2009 06:54 AM
Corrine04
Corrine04  
Posts: 87
Member

i'm in similar boat, except i was 8 tablets 1st 5 days then 6 then 4 now 2 reducing every 5 days also, with follow up on tuesday with my bloodwork n multi slice CT results. I havent any swelling of the face so far, nor the expected increase in hunger nor have they really worked 4 me BUT i do have the feeling of a common cold without a lot of the symptoms n the 1 thing i have noticed is my throat is really sore n im finding it hard 2 drink fluids, what i mean by that is its like im finding it hard 2 realise when ive got 2 much in my mouth or im swallowing 2 much at once ( its just a feeling im not really ) n im constantly chocking on the fluids n the other day at work i had gatorade pouring out of my nose cause it just wouldnt go down.....thats probably the worst 4 me with the prednisone......but if i was u i would definately get seen in person, we go through enough discomfort / pain etc so dont put yourself through anything unnecessary if u can help it, u know ur body better than anyone so push the point with ur GP.....good luck

11/12/2009 07:02 AM
swaneck77
swaneck77Posts: 22
Member

I would go see my doctor and I would not take any more of this medication. It can't be the only thing he can give you. Make him switch your med for something else!

11/12/2009 10:42 AM
jay1962
Posts: 87
Member

I have had these side effects every time they ever put me on it. It always caused more problems than it cures, as a matter of fact I do not think it helps anything it just hides them. I think doctors perscribe it when they do not know what else to do. I will never take it again.

11/12/2009 01:37 PM
Msunek
Msunek  
Posts: 174
Member

I agree it just hides them CURES NOTHING!

11/12/2009 01:47 PM
ShelbyBoat
ShelbyBoat  
Posts: 215
Member

I do think prednisone drastically reduces my inflammation and allows my body to heal enough to get me over the really super bad times. ...but it's an absolutely horrid experience taking the stuff. I only do it when I have no other choice. ..and I mean zero other choice. My feelings to death by drowning are pretty much right on target to the ones I have for prednisone.

Better safe than sorry. Go see your PCP.

Post edited by: ShelbyBoat, at: 11/12/2009 01:48 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved